Peeling skin

I came off my medication a little under a month ago so that my husband and I can start a family. I've since been taking omega 3 and naproxen. The skin under my nails and down the sides of my nails has started peeling. It comes off in strips and large pieces, not little flakes. The skin underneath is sometimes tender. Does anyone else have this? Could it be to do with my change in meds?

3 Replies

oldestnewest
  • Mmm. I'm a bit hesitant to say the following as I don't want to concern you, please see this as a cautionary tale & check your patient info leaflet to be sure. I'm a bit surprised given you're trying to get pregnant that you're prescribed naproxen, unless it's a case of being the better option. Anyhow, my h was prescribed it a few weeks ago to ease the pain of tenosynovitis following an op, & was under strict orders to only take them when really necessary (he has a heart condition). He had been having problems with peeling skin, like he'd been sunburnt but without the redness, particularly on his forehead, nose & under his eyes. As luck would have it he had a regular diabetes blood test at our Surgery & the Path Lab rang at 12.30am to ask if he was ok & if not to go straight to hospital as he had dangerously high potassium levels (hyperkalemia). He was also told not to eat any potassium rich foods, bananas, orange juice etc for breakfast & to go to the Surgery in the morning for a repeat blood test. As we were going to the hospital the following early afternoon they asked if he'd have the cardio unit take another blood test & have it sent urgent to the lab & wait for the results. Thankfully his levels had dropped enough to come home again. Now I'm not saying this is the same for you but I would be on the safe side & see your GP.

    I seriously hope all is well. x

  • Thanks for the info. We aren't trying to get pregnant right now, I need to be 3 months free of my meds. I assumed it was fine to continue naproxen but perhaps I should check.

    I may go and see the GP about it, I feel perfectly well in myself, even my RA isn't flaring too badly. Thanks for your reply :)

  • Best to check your PIL leaflet & question if it's the better option just now anyway if you're seeing your GP.

You may also like...